Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2014Salem County, New Jersey; Cecil County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2014, 7:36 PM EDT for Salem County, New Jersey; Cecil County, Maryland; New Castle County, Delaware. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 7:36 PM EDT (23:36 UTC)
Expired
Jul 23, 2014, 8:30 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS81 KPHI 232336
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT WED JUL 23 2014

DEZ001-MDZ008-012-NJZ016-017-PAZ101-102-240030-
CECIL MD-EASTERN CHESTER PA-GLOUCESTER NJ-KENT MD-NEW CASTLE DE-
SALEM NJ-WESTERN CHESTER PA-
736 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CECIL...NEW CASTLE...
NORTHERN KENT...SOUTHWESTERN CHESTER...WEST CENTRAL GLOUCESTER AND
WESTERN SALEM COUNTIES...

AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WAKEFIELD TO CHURCHVILLE TO ROSEDALE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE 
STORMS. ALSO...FREQUENT LIGHTNING IS POSSIBLE.

THESE STORMS WILL BE NEAR OXFORD AROUND 750 PM...LADENBERG AROUND 800
PM...NORTH STAR AROUND 810 PM...EDGEMOOR AROUND 820 PM AND PENNSVILLE
AROUND 830 PM.

LAT...LON 3935 7616 3938 7606 3944 7600 3946 7602
      3952 7599 3955 7609 3957 7608 3969 7620
      3977 7607 3982 7604 3976 7527 3957 7533
      3945 7552 3946 7555 3957 7552 3959 7555
      3947 7558 3943 7554 3926 7580 3926 7622

$$

FORECASTER: SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:54 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 23, 3:54 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT WED JUL 23 2014

.SYNOPSIS...
A POTENT COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO
THURSDAY MORNING BEFORE MOVING OFFSHORE. HIGH PRESSURE WILL FILL IN
BEHIND THE DEPARTING FRONT THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE A COMPLEX SYSTEM APPROACHES LATE ON SUNDAY SPILLING INTO THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN UPPER-LEVEL TROUGH WILL CONTINUE TO AMPLIFY ACROSS THE NORTHEAST
AND NORTHERN MID ATLANTIC REGIONS THROUGH THIS EVENING. AS THIS
OCCURS, GRADUAL HEIGHT FALLS WILL OVERSPREAD OUR REGION AND A COLD
FRONT WILL ARRIVE. THE MOST NOTED HEIGHT FALLS AND STRENGTHENING
CYCLONIC MID TO UPPER-LEVEL FLOW IS FOCUSED MORE TO OUR NORTH AND
SOME OF THIS EVEN LAGS BEHIND THE COLD FRONT. DESPITE THIS, AMPLE
INSTABILITY DUE TO A VERY WARM/HOT AND HUMID AIRMASS IS IN PLACE AND
SOME CONVECTION WILL CONTINUE TO DEVELOP FROM THE WEST. SOME SPOTS
THIS AFTERNOON WILL HAVE A HEAT INDEX VERY NEAR 100 DEGREES. THE
INITIAL CONVECTION APPEARS TO BE TIED MAINLY TO NEAR A LEE SIDE
TROUGH AND ALSO TERRAIN INFLUENCE, AND WILL BE SLOW MOVING GIVEN THE
INITIAL WEAKER WIND FIELDS. THE CONVECTION FARTHEST EAST HAS
STRUGGLED SOME SO FAR. A LAPS SOUNDING AT 19Z NEAR PHILADELPHIA
SHOWED A CAP NEAR 700 MB, HOWEVER THIS APPEARS TO BE WEAKENING /ALSO
A PW VALUE OF 1.7 INCHES/.

AS THE COLD FRONT ARRIVES, ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO ARRIVE FROM THE WEST. IT APPEARS THAT ANY ORGANIZED
CONVECTION IS MORE TIED TO THE COLD FRONT AND/OR THE LEE SIDE TROUGH
THROUGH THIS EVENING. THIS IS WHEN ANY ORGANIZED CONVECTION SHOULD
OCCUR, WITH THE GREATER CHC ACROSS OUR WESTERN ZONES. THERE SHOULD
BE AT LEAST A BROKEN BAND OF CONVECTION PROPAGATING EASTWARD ACROSS
THE CWA THROUGH THIS EVENING, ALTHOUGH IT MAY TEND TO WEAKEN TOWARD
THE COAST AS IT ENCOUNTERS SOME LOWER INSTABILITY BEYOND SUNSET.
GIVEN STEEP LOW-LEVEL LAPSE RATES PRIOR TO THE ONSET OF BOUNDARY
LAYER COOLING, A LOCALIZED DOWNBURST DAMAGING WIND GUST COULD OCCUR
GIVEN THE INSTABILITY AND SOME DRIER AIR ALOFT. THE SEVERE WEATHER
THREAT STILL LOOKS RATHER LOW GIVEN WEAK SHEAR FOR STORM
ORGANIZATION, HOWEVER ISOLATED SEVERE WEATHER IS POSSIBLE. THE
CONVECTION WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
FREQUENT LIGHTNING GIVEN THE MOIST LOWER LEVEL ENVIRONMENT IN PLACE.
WE CONTINUED WITH LOW LIKELY POPS FROM WEST TO EAST, ALTHOUGH THESE
FADE TO CHC POPS TOWARD THE COAST AND SOUTHERN AREAS ASSUMING THE
CONVECTION WEAKENS AT LEAST SOME. WE ALSO CONTINUED SOME ENHANCED
WORDING /NON-SEVERE/ FOR THE AREAS ESPECIALLY WITH THE LIKELY POPS
THROUGH THIS EVENING.

ONCE THE CONVECTION WEAKENS WITH AN EASTWARD EXTENT, SOME SHOWERS OR
A THUNDERSTORM MAY CONTINUE THROUGH THE NIGHT ESPECIALLY FARTHER
EAST AS THE FRONT GRADUALLY SHIFTS EASTWARD AND ENOUGH INSTABILITY
IS FORECAST TO HANG ON.

AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS
WITH SOME TWEAKS. IT WILL BE A WARM AND HUMID NIGHT, AND SOME LOCAL
FOG IS POSSIBLE ESPECIALLY WHERE IT RAINS A DECENT AMOUNT AND IF
SOME CLEARING IS ABLE TO OCCUR. OVERALL, THIS DOES NOT APPEAR TO BE
WIDESPREAD THEREFORE IT WAS NOT INCLUDED ATTM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AN UPPER-LEVEL TROUGH WILL BE ACROSS THE NORTHEAST, HOWEVER ITS AXIS
IS FORECAST TO HANG BACK TO THE WEST UNTIL LATE IN THE DAY. THIS MAY
ALLOW THE COLD FRONT TO SLOWLY CLEAR OUR EASTERN AND SOUTHERN ZONES.
THE COMBINATION OF THE COLD FRONT, INSTABILITY AND ENOUGH FORCING
SHOULD SUSTAIN OR ALLOW FOR THE REDEVELOPMENT OF SOME SHOWERS AND
THUNDERSTORMS. THIS LOOKS PRIMARILY FOCUSED ACROSS THE EASTERN AND
SOUTHERN PORTIONS OF THE CWA. THE NORTHWESTERN AREAS SHOULD SEE A
DRYING TREND, WITH EVEN A DROP IN THE DEW POINTS THROUGH THE DAY.
THE CLOUD COVER COULD BE PROBLEMATIC AS CONVECTION ALONG WITH THE
SOUTHWESTERLY FLOW ALOFT COULD MAINTAIN MID TO HIGH CLOUDS ACROSS A
GOOD PART OF THE AREA FOR AWHILE. OVERALL, ANY SHOWERS AND STORMS
CAN PRODUCE LOCALLY HEAVY RAIN GIVEN THE HIGH PW VALUES BEING
SQUEEZED TO THE SOUTH AND EAST. AS OF NOW WHILE A GUSTY THUNDERSTORM
CANNOT BE RULED OUT, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED DUE TO
WEAKER MID LEVEL LAPSE RATES AND LOW-LEVEL FLOW.

WE CONFINED THE HIGHEST POPS /CHC/ SOUTH AND EAST OF INTERSTATE 95,
WITH THESE LOWERING WITH TIME THROUGH THE AFTERNOON. HIGH
TEMPERATURES WERE BASED ON AN EVEN BLEND OF THE NAM/GFS MOS, THEN
SOME TWEAKS WERE MADE BASED ON THE IDEA OF MORE CLOUDS ACROSS THE
SOUTHERN AREAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY...JUST DEALING WITH SOME LINGERING SHOWERS ACROSS OUR EXTREME
SOUTHERN ZONES LATE THURSDAY NIGHT WITH THE FRONT JUST OFFSHORE.
THERE IS SOME REAMING INSTABILITY JUST BEHIND THE FRONT BEFORE THE
COOLER AND DRIER AIRMASS MOVES IN ON THE NOSE OF AN ADVANCING HIGH
PRESSURE BUT FOR THE MOST PART WE WILL CONTINUE TO DRY OUT.
TEMPERATURES SHOULD BE SIMILAR TO THURSDAY WITH NEUTRAL THERMAL
ADVECTION AND WEAKLY BUILDING HEIGHTS.

SATURDAY...HIGH PRESSURE WILL SLIDING OFF THE COAST ALLOWING A WEAK
RETURN FLOW TO DEVELOP WITH DEWPOINTS CLIMBING BACK INTO THE LOW-60S
IN A LOT OF PLACES. THE BASE OF THE TROUGH CONTINUES TO FLATTEN WITH
A ZONALISH FLOW DEVELOPING. GUIDANCE SHOWS A VERY WEAK MID-LEVEL
IMPULSE MOVING THROUGH TO OUR NORTH DURING THE MIDDAY HOURS WITHOUT
MUCH IN THE WAY OF LOW-LEVEL FORCING. THIS SHOULD PROVIDE MORE IN
THE WAY OF CLOUD COVER THOUGH THE HIGHER RIDGES COULD HEAT ENOUGH TO
BREAK THROUGH THE MID-LEVEL CAP PRODUCING ISOLATED SHOWERS.

SUNDAY - MONDAY...STRONG PIECE OF MID-LEVEL ENERGY DIVES OUT OF THE
UPPER MID-WEST EARLY SUNDAY MORNING AND BEGINS TO CARVE A MORE
DEFINED TROUGH ACROSS THE EASTERN U.S. MULTIPLE WAVES EMBEDDED
WITHIN THE MEAN SOUTHWESTERLY FLOW ALOFT SWING THROUGH, TIMING OF
THE WAVES IS STILL UNCERTAIN, TOUCHING OFF SHOWERS AND
THUNDERSTORMS...VERY UNSETTLED PATTERN EXPECTED. SURFACE COLD FRONT,
TIED TO A SURFACE LOW PRESSURE IN SOUTHERN QUEBEC, SWINGS THROUGH
LATER ON MONDAY SLOWLY BRINGING AN END TO THE UNSETTLED PERIOD.

TUESDAY - WEDNESDAY...CONTINUED DRYING TREND EXPECTED WITH SURFACE
RIDGING AND THE MID-LEVEL TROUGH RETROGRADING, WEAKENING, A BIT.
TEMPERATURES SHOULD BE BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR WITH CLOUD BASES AROUND 5000 FEET. SOME
THUNDERSTORMS NORTH AND WEST OF KABE AND KRDG SHOULD ORGANIZE SOME
WITH A BROKEN LINE ARRIVING AT THESE TERMINALS AROUND 22Z, THEN
CONTINUE EASTWARD THEREAFTER. THERE IS THE POTENTIAL FOR SOME BRIEF
GUSTY WEST WINDS AND VERY HEAVY RAIN WITH THE THUNDERSTORMS.
SOUTHWESTERLY SURFACE WINDS MAINLY AROUND 10 KNOTS.

TONIGHT...VFR CEILINGS OVERALL. A BROKEN BAND OF SHOWERS AND
THUNDERSTORMS MOVING THROUGH THE AREA IN THE EVENING, BEFORE
WEAKENING TOWARD THE COAST. A TIME OF MVFR/IFR CONDITIONS SHOULD
ACCOMPANY THIS ACTIVITY, ESPECIALLY THE VISIBILITIES. SOUTHWEST
WINDS AROUND 5 KNOTS, SHIFTING TO THE NORTH-NORTHWEST LATE. GUSTY
WESTERLY SURFACE WINDS WITH A THUNDERSTORM ARE POSSIBLE IN THE
EVENING. LOCALIZED MVFR FOG IS POSSIBLE LATE.

THURSDAY...VFR CEILINGS SHOULD THIN OUT FROM NORTHWEST TO SOUTHEAST
THROUGH THE DAY. HOWEVER, SOME MVFR/IFR CONDITIONS MAY LINGER WITH A
FEW SHOWERS OR A THUNDERSTORM THROUGH MID AFTERNOON ESPECIALLY FROM
NEAR THE KPHL METRO ON SOUTH AND EAST. LOCALIZED MVFR FOG POSSIBLE
EARLY. NORTH-NORTHWEST WINDS AROUND 10 KNOTS.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...MAINLY VFR. ISOLATED SHOWERS
POSSIBLE WEST...CONFIDENCE IS LOW ON SHOWERS.

SUNDAY...SUB-VFR CONDITIONS EXPECTED IN AREAS OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
NO HEADLINES ANTICIPATED THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST THROUGH THIS EVENING, THEN GRADUALLY SETTLE
SOUTH AND EAST OF THE AREA OVERNIGHT AND THURSDAY MORNING. A
SOUTHERLY FLOW WILL BE MAINTAINED AHEAD OF THE FRONT, WITH SOME
ENHANCEMENT NEARSHORE INTO THIS EVENING DUE TO A SEA BREEZE. THE
WINDS WILL THEN SHIFT TO THE NORTHWEST AND NORTH OVERNIGHT AND
THURSDAY BEHIND THE FRONT, AS DRIER AIR GRADUALLY SEEPS
SOUTHEASTWARD. THE FLOW OVERALL IS FORECAST TO BE WEAK ENOUGH TO
KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER, A FEW GUSTY
THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR ALL THE ZONES AND THEN
MAINLY THE SOUTHERN ZONES THURSDAY.

OUTLOOK...
FRIDAY THROUGH SATURDAY...HIGH PRESSURE OVERHEAD WILL KEEP SEAS AND
WINDS BELOW SCA CRITERIA.

SUNDAY...SUB-SCA EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS.

MONDAY...SEAS MAY BUILD TO SCA LEVELS UNDER A STRENGTHENING
SOUTHWEST SURFACE FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...HEAVENER
AVIATION...GORSE/HEAVENER
MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT WED JUL 23 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-241945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS, FREQUENT
LIGHTNING AND VERY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING
THROUGH THIS EVENING, ESPECIALLY ACROSS EASTERN PENNSYLVANIA TO
NORTHEASTERN MARYLAND

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-241945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE MAINLY
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 23, 5:25 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT WED JUL 23 2014

PAZ055-232215-
MONROE PA-
525 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY...

AT 522 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS NEAR MOUNT
POCONO...MOVING EAST NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PARADISE VALLEY AROUND 530 PM...ALPINE
MOUNTAIN AROUND 540 PM AND WERRY LAKE AROUND 600 PM.

LAT...LON 4124 7512 4116 7515 4114 7508 4109 7503
      4110 7500 4108 7498 4106 7501 4100 7551
      4114 7563 4123 7554 4123 7552 4124 7550
      4126 7513

FORECASTER: SFJ
Special weather statement, Jul 23, 6:01 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT WED JUL 23 2014

NJZ001-007-008-PAZ055-062-232300-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
601 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHERN WARREN...SOUTHEASTERN MONROE...SOUTHWESTERN
SUSSEX AND WEST CENTRAL MORRIS COUNTIES...

AT 559 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ARLINGTON HEIGHTS TO DELAWARE WATER GAP TO WIND GAP...MOVING EAST AT
20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MARSHALLS CREEK AROUND 610 PM...HIDDEN LAKE
AROUND 620 PM...MILLBROOK AROUND 630 PM...OXFORD AROUND 640 PM...FIVE
POINTS AROUND 650 PM AND HACKETTSTOWN AROUND 700 PM.

LAT...LON 4112 7505 4109 7503 4110 7500 4112 7497
      4111 7479 4092 7472 4078 7482 4081 7534
      4096 7525 4114 7539

FORECASTER:SFJ
Special weather statement, Jul 23, 7:01 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 PM EDT WED JUL 23 2014

NJZ007>010-012-240000-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
701 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTH CENTRAL
MIDDLESEX...NORTHERN HUNTERDON...NORTHERN SOMERSET AND SOUTHERN
MORRIS COUNTIES...

AT 658 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMPTON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR HIGH BRIDGE AROUND 710 PM...CALIFON AROUND
720 PM...WHITE HOUSE STATION AROUND 730 PM...PEAPACK AND GLADSTONE
AROUND 740 PM...FAR HILLS AROUND 750 PM AND BASKING RIDGE AROUND 800
PM.

LAT...LON 4079 7436 4073 7437 4068 7445 4066 7445
      4067 7440 4062 7442 4060 7444 4061 7436
      4055 7436 4063 7507 4081 7505 4082 7434

FORECASTER: SFJ
Special weather statement, Jul 23, 7:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT WED JUL 23 2014

DEZ001-NJZ009-010-015-PAZ060-061-070-071-101>106-240000-
BERKS PA-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MERCER NJ-NEW CASTLE DE-
PHILADELPHIA PA-SOMERSET NJ-UPPER BUCKS PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
709 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...
DELAWARE...MONTGOMERY...NORTHEASTERN NEW CASTLE...PHILADELPHIA...
SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...SOUTHERN HUNTERDON...
SOUTHWESTERN SOMERSET AND WESTERN MERCER COUNTIES...

AT 708 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEDMINSTER TO CHESTER SPRINGS TO PARKESBURG...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR OTTSVILLE AROUND 720 PM...SPRING HOUSE
AROUND 730 PM...SAND BROOK AROUND 740 PM...PENNDEL AROUND 750 PM AND
EWING AROUND 800 PM.

LAT...LON 4004 7594 4011 7595 4055 7537 4047 7453
      4009 7490 3984 7530 3984 7535 3974 7547
      3980 7605

FORECASTER: SFJ
Special weather statement, Jul 23, 7:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT WED JUL 23 2014

NJZ007-PAZ054-055-060>062-240030-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
725 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...NORTH
CENTRAL WARREN...NORTHAMPTON...NORTHERN BERKS AND SOUTHERN MONROE
COUNTIES...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WOODSIDE-DRIFTON TO MUIR...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WEATHERLY AROUND 730 PM...ALBRIGHTSVILLE...
ALBRIGHTSVILLE...LAKE HARMONY...AND LAKE HARMONY AROUND 740 PM...
POCONO RACEWAY...LONG POND...LONG POND...AND JIM THORPE AROUND 750 PM
AND REEDERS AROUND 800 PM.

LAT...LON 4058 7603 4065 7599 4074 7577 4092 7600
      4100 7575 4106 7577 4106 7492 4101 7487
      4048 7566 4050 7639

FORECASTER: SFJ
Special weather statement, Jul 23, 7:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT WED JUL 23 2014

DEZ001-MDZ008-012-NJZ016-017-PAZ101-102-240030-
CECIL MD-EASTERN CHESTER PA-GLOUCESTER NJ-KENT MD-NEW CASTLE DE-
SALEM NJ-WESTERN CHESTER PA-
736 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CECIL...NEW CASTLE...
NORTHERN KENT...SOUTHWESTERN CHESTER...WEST CENTRAL GLOUCESTER AND
WESTERN SALEM COUNTIES...

AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WAKEFIELD TO CHURCHVILLE TO ROSEDALE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO...FREQUENT LIGHTNING IS POSSIBLE.

THESE STORMS WILL BE NEAR OXFORD AROUND 750 PM...LADENBERG AROUND 800
PM...NORTH STAR AROUND 810 PM...EDGEMOOR AROUND 820 PM AND PENNSVILLE
AROUND 830 PM.

LAT...LON 3935 7616 3938 7606 3944 7600 3946 7602
      3952 7599 3955 7609 3957 7608 3969 7620
      3977 7607 3982 7604 3976 7527 3957 7533
      3945 7552 3946 7555 3957 7552 3959 7555
      3947 7558 3943 7554 3926 7580 3926 7622

FORECASTER: SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:01 PM EDTSpecial Weather StatementPHIWarren59 min
Jul 23, 7:01 PM EDTSpecial Weather StatementPHISomerset59 min
Jul 23, 7:55 PM EDTSpecial Marine WarningPHI65 min
Jul 23, 7:59 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer61 min
Jul 23, 4:33 PM EDTSpecial Weather StatementPHICarbon, Monroe57 min
Jul 23, 4:42 PM EDTSpecial Weather StatementPHIBerks, Lehigh48 min
Jul 23, 5:17 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton58 min
Jul 23, 5:25 PM EDTSpecial Weather StatementPHIMonroe50 min
Jul 23, 6:14 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton61 min
Jul 23, 7:09 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery, Philadelphia51 min
Jul 23, 7:25 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton65 min
Jul 23, 7:49 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton38 min

Nearby

Special Weather Statements in New Jersey, 2014Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.